Skip to main content

A generic result in vector optimization


We study a class of vector minimization problems on a complete metric space such that all its bounded closed subsets are compact. We show that for most (in the sense of Baire category) problems in the class the sets of minimal values are infinite.



  1. Chen G-Y, Huang X, Yang X: Vector Optimization, Lecture Notes in Economics and Mathematical Systems. Volume 541. Springer, Berlin; 2005:x+306.

    Google Scholar 

  2. Dauer JP, Gallagher RJ: Positive proper efficient points and related cone results in vector optimization theory. SIAM Journal on Control and Optimization 1990,28(1):158–172. 10.1137/0328008

    MATH  MathSciNet  Article  Google Scholar 

  3. Ehrgott M, Gandibleux X (Eds): Multiple Criteria Optimization: State of the Art Annotated Bibliographic Surveys, International Series in Operations Research & Management Science. Volume 52. Kluwer Academic, Massachusetts; 2002:xxii+496.

    Google Scholar 

  4. Jahn J: Vector Optimization. Theory, Applications, and Extensions. Springer, Berlin; 2004:xiv+465.

    MATH  Google Scholar 

  5. Tanino T: Stability and sensitivity analysis in convex vector optimization. SIAM Journal on Control and Optimization 1988,26(3):521–536. 10.1137/0326031

    MATH  MathSciNet  Article  Google Scholar 

  6. Wei Z, Qi L, Birge JR: A new method for nonsmooth convex optimization. Journal of Inequalities and Applications 1998,2(2):157–179. 10.1155/S1025583498000101

    MATH  MathSciNet  Google Scholar 

  7. Zaslavski AJ: Generic existence of solutions of nonconvex optimal control problems. Abstract and Applied Analysis 2005,2005(4):375–421. 10.1155/AAA.2005.375

    MATH  MathSciNet  Article  Google Scholar 

  8. Zaslavski AJ: Turnpike Properties in the Calculus of Variations and Optimal Control, Nonconvex Optimization and Its Applications. Volume 80. Springer, New York; 2006:xxii+395.

    MATH  Google Scholar 

Download references

Author information

Authors and Affiliations


Corresponding author

Correspondence to Alexander J Zaslavski.

Rights and permissions

Open Access This article is distributed under the terms of the Creative Commons Attribution 2.0 International License ( ), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Reprints and Permissions

About this article

Cite this article

Zaslavski, A.J. A generic result in vector optimization. J Inequal Appl 2006, 54027 (2006).

Download citation

  • Received:

  • Revised:

  • Accepted:

  • Published:

  • DOI:


  • Generic Result
  • Minimization Problem
  • Closed Subset
  • Vector Optimization
  • Baire Category